MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 73990-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample was returned to confirm this reported issue.The production run utilized two separate lg6ns lot numbers.It cannot be determined which lot number experienced the reported issue.The customer reported that they first observed the leak during prime and later reported that blood leaked through the hydrophobic membrane.This issue has been reported to our supplier.Our supplier implemented a corrective action (s-capa (b)(4)) which addressed issues similar to one reported here.However, the two lot numbers associated with this complaint were produced after implementation of the corrective action.Incoming inspection records were reviewed for both lots and no issues were noted.The device history record (dhr) was reviewed and there was an issue noted for the lg6ns.There was damage noted for three (3) filters related to the purge/vent port (1) and sampling port (2) damage.These filters were not incorporated into the production build.The cause cannot be determined for the reported issue.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, blood leaked across the hydrophobic membrane portion of the filter on two occasions.It resulted to a small amount of blood passing through the hydrophobic membrane of the filter.The purge port was closed and there was no blood loss external to the filter housing.The product was not changed out.There was no delay, and the surgical procedure was completed successfully.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key10140715
Report Number1212122-2020-00003
Device Sequence Number19361805
Product Code OEZ
UDI-Device Identifier50699753484189
UDI-Public(01)50699753484189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number73990-01
Device Lot NumberWL24
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1